Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stephie11

Rectal Bleeding

Recommended Posts

So I know most of you have seen "rectal bleeding" under the "serious side effects" list, and that you should tell your doctor immediately. But I can't seem to find anywhere why it happens. Is it because your anus is made up of mucosa, like your nose and lips, and gets dried out and becomes fragile? I'm about to stop treatment in like, two days, and I have had rectal bleeding probably everyday for most of my treatment. My doctor asked me if I had experienced this and I just said no because I figured it was just hemorrhoids. I know its sad, but I'd rather have painful BM's once a day than acne the rest of my life. Thanks yall!

maybe it'll go away after I stop ??

steph

Share this post


Link to post
Share on other sites

You should definitely talk to your doctor about it. I Know being taken off accutane is like your worst nightmare, mine too but it could be something serious. There have been recent reports that accutane is a possible cause of IBD (Irritabel Bowel Disease). "Several scientific studies have posited that isotretinoin is a possible cause of Crohn's Disease and Ulcerative colitis in some individuals." Rectal bleeding is often a symptom of IBD. I don't want to scare you, it's just better to be safe than sorry.

Share this post


Link to post
Share on other sites

um I definitely think you should tell your dermatologist about that asap. It doesn't sound good at all. Not sure why it happens, but if I remember correctly but often times rectal bleeding correlates to colon cancer.

Share this post


Link to post
Share on other sites

It doesn't matter anyways, I stop treatment in two days. I figure it just exacerbated the hemorrhoids I used to have that went away a few years ago. It's bright red so I know it's a lower GI thing.

Share this post


Link to post
Share on other sites

Accutane can cause Chron's and UC....hope for you that the bleeding stops and it is only hemrroids. Accutane is a derivative of Vit A which has a profound effect on the gut and intestines.

Share this post


Link to post
Share on other sites

Why not see a regular doc and get checked out? If you previously had hemmroids, I would say that is the most likely cause. But it can't hurt to get checked out and then they can give you a script for hydrocortisone suppositories that will help shrink the hemmroids and stop the bleeding. Though since you are just 2 days out, you can wait it out and see if it stops on its own. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×